Am I getting some kind of infection? (Photos)

Hello I had juvederm in my lips 5 days ago only in my upper lips. I don't know but I feel I'm getting some kind of infection ps swelling is really bad. Dr called me up for follow up and injected steroids on my back to reduce swelling. I'm getting white little pimples on my lips. Please help

Doctor Answers 7

Swelling after injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
If you ever concerned about infection after any injectable treatment, I would recommend contacting your injecting physician immediately. I will say that it is uncommon to have an infection five days after treatment, but I would make sure to be re-evaluated if your symptoms worsen or do not improve. Hope this helps. 


Fort Lauderdale Facial Plastic Surgeon
5.0 out of 5 stars 85 reviews

Final Result After Lip Augmentation With Juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question and for sharing your photographs.  Sorry that you are having some concerns about your postprocedure appearance.  Based on your photographs, you appear to have significant swelling with no signs of injection present.  Please keep in mind that it will take 2 weeks to see your final result.  Swelling and bruising after filler injection is normal, especially in the lips.  Icing can help for up to 48 hours postprocedure.  Arnica can also help to minimize postprocedure swelling and bruising.  Gentle massage may be beneficial.  In general, after lip augmentation with Juvederm, a full 2 weeks is necessary to allow for postprocedure swelling and bruising to resolve and to see your final result.  If you continue to have any concerns, please be sure to see an experienced injector for an in-person reevaluation in order to best address your concerns and to determine the best course of action.  Any unwanted filler can be easily removed with hyaluronidase.  Best wishes!

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Swelling and bruising can occur after Juvederm placement, as it typically takes 10-14 days to see optimal results. If you are unhappy with the results after two weeks, consider reversing with hyaluronidase. Consult with your physician if you have further concerns. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 204 reviews

Swelling after lip filler injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This looks like swelling after lip filler injection. No sign of infection based on the photographs. I would just hang in there. The swelling will come down. I would probably offer a short course of oral steroids were you my patient. 

Lip swelling or infection after Juvederm?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Your photo appears to demonstrate lip swelling after Juvederm rather than infection. It may take up to 3 weeks for the swelling to improve. In the meanwhile, herbal supplements such as arnica or bromelain may help reduce the swelling. A medrol (steroid) dose pack may also help. The white bumps you are seeing are your sebaceous/oil glands that are a normal part of the lip anatomy. They are more obvious now because your lip is plumped. Hang in there! Just give it some more time.

Am I getting some kind of infection?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for sharing your question and photographs. I am sorry to hear of your swelling issues after lip injections but I do not see any signs of an infection being currently present.  Due to the thin tissues of the lips significant swelling after injections can be common, and I would allow your lips at least 2 weeks to heal. In the meantime use arnica Montana and bromelain supplements, cold compresses, and head elevation while sleeping as useful anti-swelling measures.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 76 reviews

Swelling?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This does not look like an infection.  It looks like plain swelling of the lip post injection.  I would recommend a short oral steroid dose to help bring this down. Also..be patient.  Let this come down on its own.  It will.  Hang in there .  Stay in touch with your surgeon.  Hope this helps. Good luck. 
Dr Vasisht

Bhupesh Vasisht, MD
Voorhees Plastic Surgeon
5.0 out of 5 stars 93 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.